Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 55, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 3, 2018, 12:22 AM CDT for Crawford County, Washington County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2018, 12:22 AM CDT (05:22 UTC)
- Expired
- May 3, 2018, 1:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 11:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted.
601
WUUS54 KTSA 030522
SVRTSA
ARC033-143-030615-
/O.NEW.KTSA.SV.W.0055.180503T0522Z-180503T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1222 AM CDT THU MAY 3 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Crawford County in northwestern Arkansas...
Washington County in northwestern Arkansas...
* Until 115 AM CDT
* At 1222 AM CDT, severe thunderstorms were located along a line
extending from Watts to 7 miles east of Bunch, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Springdale...
Farmington... Prairie Grove...
Elkins... Tontitown...
West Fork... Lincoln...
Greenland... Winslow...
Chester... Cincinnati...
Blackburn... Lee Creek...
Devils Den State Park... Brentwood...
Lake Fort Smith... Strickler...
Drake Field Airport... Johnson...
This includes Interstate 49 between mile markers 34 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3567 9404 3565 9447 3610 9455 3610 9439
3613 9439 3622 9398
TIME...MOT...LOC 0522Z 261DEG 28KT 3611 9457 3567 9462
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
452
WWUS54 KTSA 030548
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1248 AM CDT THU MAY 3 2018
ARC033-143-030615-
/O.CON.KTSA.SV.W.0055.000000T0000Z-180503T0615Z/
Crawford AR-Washington AR-
1248 AM CDT THU MAY 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHWESTERN CRAWFORD AND WASHINGTON COUNTIES...
At 1248 AM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Tontitown to 2 miles northwest of
Lee Creek, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Springdale...
Farmington... Prairie Grove...
Elkins... Tontitown...
West Fork... Greenland...
Winslow... Chester...
Blackburn... Lee Creek...
Devils Den State Park... Brentwood...
Lake Fort Smith... Strickler...
Drake Field Airport... Johnson...
Goshen... Walnut Grove...
This includes Interstate 49 between mile markers 34 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3567 9404 3566 9442 3601 9440 3610 9439
3613 9439 3622 9398
TIME...MOT...LOC 0548Z 261DEG 28KT 3614 9433 3570 9438
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$403
WWUS54 KTSA 030602
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
102 AM CDT THU MAY 3 2018
ARC033-143-030615-
/O.CON.KTSA.SV.W.0055.000000T0000Z-180503T0615Z/
Crawford AR-Washington AR-
102 AM CDT THU MAY 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTH CENTRAL CRAWFORD AND CENTRAL WASHINGTON COUNTIES...
At 101 AM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Springdale to near Chester, moving
east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Springdale...
Farmington... Elkins...
Tontitown... West Fork...
Greenland... Winslow...
Chester... Devils Den State Park...
Brentwood... Lake Fort Smith...
Drake Field Airport... Blackburn...
Johnson... Goshen...
Wyola... Woolsey...
Sulphur City... Arnett...
This includes Interstate 49 between mile markers 34 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3566 9428 3592 9425 3616 9425 3622 9398
3567 9404
TIME...MOT...LOC 0601Z 257DEG 27KT 3614 9413 3570 9418
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$237
WWUS54 KTSA 030612
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
112 AM CDT THU MAY 3 2018
ARC033-143-030622-
/O.EXP.KTSA.SV.W.0055.000000T0000Z-180503T0615Z/
Crawford AR-Washington AR-
112 AM CDT THU MAY 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CRAWFORD AND
CENTRAL WASHINGTON COUNTIES WILL EXPIRE AT 115 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 700 AM CDT for
northwestern Arkansas.
LAT...LON 3566 9428 3592 9425 3616 9425 3622 9398
3567 9404
TIME...MOT...LOC 0612Z 261DEG 28KT 3615 9403 3571 9408
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 12:13 AM CDT, 9 minutes earlier.
Area forecast discussion, May 3, 12:13 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1213 AM CDT Thu May 3 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. TSRA chances will continue across the SE OK and AR sites early in the TAF period, with MVFR cigs and vsbys in thunder. Outside of thunder areas, VFR cigs will likely prevail. Additional chances for TSRA will come during the latter half of the TAF period as the dryline gets pushed east during the afternoon and evening. Again, MVFR cigs and vsbys can be expected where thunderstorms occur. && .PREV DISCUSSION... /Issued 750 PM CDT Wed May 2 2018/ DISCUSSION... Made some alterations to first period pops based on latest convective trends. Storms currently evolving into a squall line across SW-SC OK with diminishing sfc based activity to the north and northeast given warm mid level temperatures. Highest pops will be across SE OK this evening, expanding further northeast into NW AR after 06z. Overnight low temperatures will be left as they are at this time. Updated ZFP/PFM/AFM out shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, May 2, 8:56 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 856 PM CDT Wed May 2 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 856 PM CDT Wed May 2 2018 ...SEVERE WEATHER POTENTIAL TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Parts of Eastern Oklahoma. ONSET...After 10 pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 10 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... The threat of severe thunderstorms, including a limited risk of tornadoes, will increase across parts of eastern Oklahoma this evening, and far eastern Oklahoma and northwest Arkansas overnight. Severe thunderstorms have remained ongoing across western and central Oklahoma this evening, but as storms continue to organize into a squall line, they will move into parts of eastern Oklahoma before 1030 pm, and into far eastern Oklahoma and northwest Arkansas after midnight. Large hail, damaging winds and isolated tornadoes within the strongest portions of the line are possible. The overall threat of severe weather is expected to decrease as the activity moves further into Arkansas late tonight. Additional thunderstorms may develop and move into southeast Oklahoma and western Arkansas very late tonight. Depending on the evolution of the first round of storms, Severe potential with additional storms very late tonight may be limited. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY...Thunderstorm Potential. SATURDAY through TUESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms will likely be ongoing across parts of eastern Oklahoma and northwest Arkansas Thursday morning. This activity should be weakening during the morning hours but will still have a small severe threat. Additional thunderstorms may develop later in the afternoon as the dryline surges farther east. Severe weather would be possible with these storms as well. Showers and thunderstorms will be ending Friday as the cold front exits to the south and east. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor forecasts for severe weather potential Thursday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 2, 11:02 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1102 PM CDT WED MAY 2 2018
OKZ061-062-067-068-070-030445-
Muskogee OK-Cherokee OK-Rogers OK-Wagoner OK-Mayes OK-
1102 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGERS...MAYES...
SOUTHEASTERN WAGONER...WESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE
COUNTIES UNTIL 1145 PM CDT...
At 1101 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Oologah to 4 miles southeast of Inola
to 3 miles northwest of Rentiesville. Movement was northeast at 50
mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Pryor...
Pryor Creek... Fort Gibson...
Chouteau... Locust Grove...
Salina... Adair...
Okay... Hulbert...
Foyil... Braggs...
Hoot Owl... Peggs...
Greenleaf State Park... Rose...
Pumpkin Center... Sportsmen Acres Community...
Sequoyah State Park... Keefeton...
This includes Interstate 44 between mile markers 253 and 272.
A tornado watch remains in effect until 300 AM CDT for northeastern
and east central Oklahoma.
LAT...LON 3651 9533 3651 9526 3627 9501 3558 9513
3556 9540 3607 9530 3642 9564 3655 9533
TIME...MOT...LOC 0401Z 244DEG 44KT 3638 9570 3609 9548 3554 9555Local storm report, May 2, 11:03 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND GST 3 W TULSA 36.13N 95.98W
05/02/2018 E60 MPH TULSA OK TRAINED SPOTTER
&&
PBSSpecial weather statement, May 2, 11:23 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Tulsa OK 1123 PM CDT WED MAY 2 2018 OKZ070>074-030515- Haskell OK-Pittsburg OK-Muskogee OK-Sequoyah OK-McIntosh OK- 1123 PM CDT WED MAY 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...NORTHWESTERN SEQUOYAH...EASTERN MCINTOSH...NORTHEASTERN PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 1215 AM CDT... At 1123 PM CDT, strong thunderstorms were located along a line extending from 3 miles southeast of Keefeton to 3 miles south of Indianola. Movement was east at 40 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Sallisaw... Eufaula... Stigler... Checotah... Warner... Vian... Quinton... Gore... Porum... Webbers Falls... Crowder... Whitefield... Kinta... Marble City... Canadian... Tamaha... Indianola... Brushy... Brushy Lake State Park... Keefeton... This includes Interstate 40 in Oklahoma between mile markers 264 and 303. A tornado watch remains in effect until 300 AM CDT for southeastern and east central Oklahoma. LAT...LON 3559 9541 3561 9466 3511 9523 3510 9587 TIME...MOT...LOC 0423Z 266DEG 36KT 3556 9530 3511 9579
Special weather statement, May 2, 11:32 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1132 PM CDT WED MAY 2 2018
OKZ057-062-063-068>070-072-030515-
Adair OK-Muskogee OK-Craig OK-Sequoyah OK-Cherokee OK-Delaware OK-
Mayes OK-
1132 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...DELAWARE...
NORTHWESTERN SEQUOYAH...EASTERN MAYES...ADAIR...CHEROKEE AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 1215 AM CDT...
At 1131 PM CDT, strong thunderstorms were located along a line
extending from near Adair to near Peggs to near Greenleaf State Park.
Movement was east at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Tahlequah... Siloam Springs...
Stilwell... Jay...
Grove... Locust Grove...
Salina... West Siloam Springs...
Langley... Colcord...
Kansas... Adair...
Hulbert... Ketchum...
Spavinaw... Watts...
Disney... Oaks...
Braggs... Pensacola...
This includes Interstate 44 near mile marker 268.
A tornado watch remains in effect until 300 AM CDT for northeastern
and east central Oklahoma.
A severe thunderstorm watch remains in effect until 700 AM CDT for
northwestern Arkansas.
LAT...LON 3663 9472 3623 9457 3614 9456 3560 9466
3559 9521 3609 9517 3647 9534
TIME...MOT...LOC 0431Z 260DEG 37KT 3642 9525 3610 9510 3560 9518Local storm report, May 3, 12:17 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG TULSA 36.13N 95.92W
05/02/2018 TULSA OK AMATEUR RADIO
LARGE TREE BRANCH LOCATED ABOUT 3/4 MILE SOUTH OF 66TH ST
N, ON LEWIS
&&
PBSSpecial weather statement, May 3, 12:19 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1219 AM CDT THU MAY 3 2018
OKZ070-072>075-030600-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Sequoyah OK-
1219 AM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...CENTRAL SEQUOYAH...
NORTHWESTERN LATIMER...NORTHEASTERN PITTSBURG AND SOUTHEASTERN
MUSKOGEE COUNTIES UNTIL 100 AM CDT...
At 1219 AM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Brushy to 3 miles southwest of
Quinton. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Sallisaw... Stigler...
Vian... Quinton...
Porum... Keota...
Whitefield... Kinta...
Marble City... Tamaha...
Brushy... Briartown...
Blocker... Robbers Cave State Park...
Brushy Lake State Park... Enterprise...
Lequire... Kanima...
Mc Key... Featherston...
This includes Interstate 40 in Oklahoma between mile markers 290 and
313.
A tornado watch remains in effect until 300 AM CDT for southeastern,
northeastern and east central Oklahoma.
A severe thunderstorm watch remains in effect until 700 AM CDT for
northwestern Arkansas.
LAT...LON 3536 9475 3536 9477 3533 9479 3532 9481
3529 9481 3520 9491 3520 9493 3519 9493
3487 9551 3512 9561 3530 9535 3529 9535
3532 9532 3564 9485 3564 9447 3563 9447
TIME...MOT...LOC 0519Z 279DEG 23KT 3561 9473 3509 9541The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:47 AM CDT | Special Weather Statement | TSA | Benton | 43 min |
| May 3, 1:07 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 53 min |
| May 3, 1:15 AM CDT | Special Weather Statement | TSA | Crawford | 45 min |
| May 3, 1:44 AM CDT | Special Weather Statement | TSA | Franklin | 46 min |
| May 3, 6:27 AM CDT | Special Weather Statement | TSA | Benton, Washington | 33 min |
| May 3, 6:55 AM CDT | Special Weather Statement | TSA | Carroll, Madison, Washington | 65 min |
| May 3, 10:48 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Crawford, Madison, Washington | 3 hr |
| May 3, 11:22 AM CDT | Special Weather Statement | TSA | Benton, Washington | 23 min |
| May 3, 12:16 PM CDT | Special Weather Statement | TSA | Sebastian | 59 min |
| May 3, 12:57 PM CDT | Special Weather Statement | TSA | Franklin | 48 min |
| May 3, 1:09 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 36 min |
| May 3, 1:11 PM CDT | Tornado Warning | TSA | Franklin | 26 min |
| May 3, 6:17 PM CDT | River Flood Advisory | TSA | Crawford | 14 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.